Alert archive / Nevada / Wind Advisories in 2022

Wind Advisory 28, NWS Elko, NV

October 30, 20225 counties in Nevada

NWS Elko, NV issued this wind advisory at Oct 30, 2022, 2:23 PM PDT for 5 counties in Nevada. It took effect at Nov 1, 2022, 12:00 PM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2022, 2:23 PM PDT (21:23 UTC)
In effect from
Nov 1, 2022, 12:00 PM PDT
Expired
Nov 2, 2022, 3:00 AM PDT
In force
15 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2022-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2022-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2498 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

251 
WWUS75 KLKN 302123
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
223 PM PDT Sun Oct 30 2022

NVZ035-311230-
/O.NEW.KLKN.WI.Y.0028.221101T1900Z-221102T0700Z/
White Pine County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, and McGill
223 PM PDT Sun Oct 30 2022

...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO MIDNIGHT PDT
TUESDAY NIGHT...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...White Pine County.

* WHEN...From noon Tuesday to midnight PDT Tuesday night.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Travel could be difficult with high
  profile vehicles especially along east to west routes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ037-040-041-311230-
/O.NEW.KLKN.WI.Y.0028.221101T1900Z-221102T0200Z/
Southern Lander County and Southern Eureka County-
Northwestern Nye County-Northeastern Nye County-
Including the cities of Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, 
and Duckwater
223 PM PDT Sun Oct 30 2022

...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM PDT TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Southern Lander County and Southern Eureka County, 
  Northwestern Nye County and Northeastern Nye County.

* WHEN...From noon to 7 PM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Travel could be difficult with high
  profile vehicles especially along east to west routes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn
6 follow-up statements
891 
WWUS75 KLKN 310940
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
240 AM PDT Mon Oct 31 2022

NVZ035-010045-
/O.CON.KLKN.WI.Y.0028.221101T1900Z-221102T0700Z/
White Pine County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, and McGill
240 AM PDT Mon Oct 31 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO MIDNIGHT
PDT TUESDAY NIGHT...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...White Pine County.

* WHEN...From noon Tuesday to midnight PDT Tuesday night.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Travel could be difficult with 
  high profile vehicles especially along east to west routes.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ037-040-041-010045-
/O.CON.KLKN.WI.Y.0028.221101T1900Z-221102T0200Z/
Southern Lander County and Southern Eureka County-
Northwestern Nye County-Northeastern Nye County-
Including the cities of Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, 
and Duckwater
240 AM PDT Mon Oct 31 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM PDT
TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Southern Lander County and Southern Eureka County, 
  Northwestern Nye County and Northeastern Nye County.

* WHEN...From noon to 7 PM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Travel could be difficult with 
  high profile vehicles especially along east to west routes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn
572 
WWUS75 KLKN 312115
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
215 PM PDT Mon Oct 31 2022

NVZ033-034-039-011215-
/O.EXA.KLKN.WI.Y.0028.221101T1900Z-221102T0700Z/
Southeastern Elko County-Ruby Mountains and East Humboldt Range-
South Central Elko County-
Including the cities of West Wendover, Ruby Lake, and Oasis
215 PM PDT Mon Oct 31 2022

...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO MIDNIGHT PDT
TUESDAY NIGHT...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Southeastern Elko County, Ruby Mountains and East 
  Humboldt Range and South Central Elko County.

* WHEN...From noon Tuesday to midnight PDT Tuesday night.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Travel could be difficult with high
  profile vehicles especially along east to west routes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ037-040-041-011215-
/O.EXT.KLKN.WI.Y.0028.221101T1900Z-221102T0400Z/
Southern Lander County and Southern Eureka County-
Northwestern Nye County-Northeastern Nye County-
Including the cities of Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, 
and Duckwater
215 PM PDT Mon Oct 31 2022

...WIND ADVISORY NOW IN EFFECT FROM NOON TO 9 PM PDT TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Southern Lander County and Southern Eureka County, 
  Northwestern Nye County and Northeastern Nye County.

* WHEN...From noon to 9 PM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Travel could be difficult with 
  high profile vehicles especially along east to west routes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ035-011215-
/O.CON.KLKN.WI.Y.0028.221101T1900Z-221102T0700Z/
White Pine County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, and McGill
215 PM PDT Mon Oct 31 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO MIDNIGHT
PDT TUESDAY NIGHT...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...White Pine County.

* WHEN...From noon Tuesday to midnight PDT Tuesday night.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Travel could be difficult with 
  high profile vehicles especially along east to west routes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn
619 
WWUS75 KLKN 011028
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
328 AM PDT Tue Nov 1 2022

NVZ033>035-039-020130-
/O.CON.KLKN.WI.Y.0028.221101T1900Z-221102T0700Z/
Southeastern Elko County-Ruby Mountains and East Humboldt Range-
White Pine County-South Central Elko County-
Including the cities of West Wendover, Ely, Ely Airport, Lund, 
Preston, Ruth, Cherry Creek, McGill, Ruby Lake, and Oasis
328 AM PDT Tue Nov 1 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
PDT TONIGHT...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Southeastern Elko County, Ruby Mountains and East 
  Humboldt Range and South Central Elko County.

* WHEN...From noon today to midnight PDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Blowing dust may result in reduced visibilities. A few power 
  outages are possible. Travel could be difficult with high 
  profile vehicles especially along east to west routes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ037-040-041-020130-
/O.CON.KLKN.WI.Y.0028.221101T1900Z-221102T0400Z/
Southern Lander County and Southern Eureka County-
Northwestern Nye County-Northeastern Nye County-
Including the cities of Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, 
and Duckwater
328 AM PDT Tue Nov 1 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Southern Lander County and Southern Eureka County, 
  Northwestern Nye County and Northeastern Nye County.

* WHEN...From noon today to 9 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Blowing dust may result in reduced visibilities. A few power
  outages are possible. Travel could be difficult with high
  profile vehicles especially along east to west routes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn
792 
WWUS75 KLKN 012038
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
138 PM PDT Tue Nov 1 2022

NVZ033>035-039-020445-
/O.CON.KLKN.WI.Y.0028.000000T0000Z-221102T0700Z/
Southeastern Elko County-Ruby Mountains and East Humboldt Range-
White Pine County-South Central Elko County-
Including the cities of West Wendover, Ely, Ely Airport, Lund, 
Preston, Ruth, Cherry Creek, McGill, Ruby Lake, and Oasis
138 PM PDT Tue Nov 1 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected. 

* WHERE...Southeastern Elko County, Ruby Mountains and East 
  Humboldt Range and South Central Elko County. 

* WHEN...From noon today to midnight PDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Blowing dust may result in reduced visibilities. A few power 
  outages are possible. Travel could be difficult with high 
  profile vehicles especially along east to west routes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ037-040-041-020400-
/O.CON.KLKN.WI.Y.0028.000000T0000Z-221102T0400Z/
Southern Lander County and Southern Eureka County-
Northwestern Nye County-Northeastern Nye County-
Including the cities of Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, 
and Duckwater
138 PM PDT Tue Nov 1 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected. 

* WHERE...Southern Lander County and Southern Eureka County, 
  Northwestern Nye County and Northeastern Nye County. 

* WHEN...From noon today to 9 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Blowing dust may result in reduced visibilities. A few power 
  outages are possible. Travel could be difficult with high 
  profile vehicles especially along east to west routes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
447 
WWUS75 KLKN 020347
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
847 PM PDT Tue Nov 1 2022

NVZ033>035-037-039>041-021000-
/O.EXT.KLKN.WI.Y.0028.000000T0000Z-221102T1000Z/
Southeastern Elko County-Ruby Mountains and East Humboldt Range-
White Pine County-
Southern Lander County and Southern Eureka County-
South Central Elko County-Northwestern Nye County-
Northeastern Nye County-
Including the cities of West Wendover, Ely, Ely Airport, Lund, 
Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, 
Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, 
Garden Pass, Ruby Lake, Oasis, Manhattan, Round Mountain, 
Tonopah, Blue Eagle Ranch, and Duckwater
847 PM PDT Tue Nov 1 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected. 

* WHERE...Southeastern Elko County, Ruby Mountains and East 
  Humboldt Range and South Central Elko County. 

* WHEN...Until 3 AM Wednesday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Blowing dust may result in reduced visibilities. A few power 
  outages are possible. Travel could be difficult with high 
  profile vehicles especially along east to west routes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
915 
WWUS75 KLKN 020947
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
247 AM PDT Wed Nov 2 2022

NVZ033>035-037-039>041-021100-
/O.EXP.KLKN.WI.Y.0028.000000T0000Z-221102T1000Z/
Southeastern Elko County-Ruby Mountains and East Humboldt Range-
White Pine County-
Southern Lander County and Southern Eureka County-
South Central Elko County-Northwestern Nye County-
Northeastern Nye County-
Including the cities of West Wendover, Ely, Ely Airport, Lund, 
Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, 
Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, 
Garden Pass, Ruby Lake, Oasis, Manhattan, Round Mountain, 
Tonopah, Blue Eagle Ranch, and Duckwater
247 AM PDT Wed Nov 2 2022

...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...

Winds have subsided across most of the region and will continue to
diminish through the morning. Therefore, the wind advisory is 
being expired. 


$$

For more information from the National Weather Service visit
https://weather.gov/lkn

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Oct 30, 2:12 PM PDT, 11 minutes earlier.

Area forecast discussion, Oct 30, 2:12 PM PDT, 11 minutes before
Area Forecast Discussion
National Weather Service Elko NV
212 PM PDT Sun Oct 30 2022

.SYNOPSIS...One more quiet weather day is expected Monday before
active weather returns to the state beginning Tuesday morning.
A storm system with associated cold front will move through the
state Tuesday bringing gusty southwest winds as well as a mix of
rain and snow. Snow accumulations will generally be below 1 inch in
most valleys through Wednesday morning with locally higher amounts
along passes. Much colder air accompanying the cold front passage
will bring a hint of winter to the region as highs only reach the
upper 30s Thursday with lows Friday morning in the lower teens.

&&

.SHORT TERM...Tonight through Monday night.

Quiet weather is expected to continue through tonight and Monday.
A more consistent southwest wind will be noticeable Monday as a
Pacific trough and cold front move into the Pacific Northwest.
Cloud cover will increase as well from southwest to northeast across
the region although precipitation will hold off across northwest
Nevada until early Tuesday morning. Temperatures will be in the 60s
for highs, perhaps the last day this week with highs in the 60s as
temperatures will fall beginning Tuesday. Lows tonight will be in
the 20s tonight with upper 20s to lower 30s for Monday night as
cloud cover increases across the state.

.LONG TERM...Tuesday through next Monday.

Weather will be quite active Tuesday and Wednesday with strong wind,
precipitation, and much colder temperatures expected. A robust
Pacific trof will dig south from the Pac NW over the western Great
Basin region. Ample upper level support will allow the trof to
deepen and a cut off low forming over S. Nevada continues to look
likely. The formation of this feature also remains consistent within
model solutions. A strong cold front associated with the upper trof
begins sweeping across the forecast area from the northwest with
valley rain and mountain snow showers beginning in Humboldt County
mid day, possibly morning. Strong southwest pre frontal winds look
to begin ramping up across the Great Basin early Tuesday morning
with gusts around 45-50 mph possible by the afternoon, particularly
across N. Nye and White Pine Counties. A wind advisory has been
issued for portions of central Nevada.

Valley rain and mountain snow are anticipated Tuesday with snow
levels lowering to the valleys overnight. Snow levels look to remain
low enough for scattered valley snow during the day Wednesday and
Wednesday night as much colder air moves in behind the front. Snow
totals look to be between a skiff and a few inches for the valleys
with the higher totals expected in and near White Pine County given
the timing of the front and additional synoptic forcing anticipated
as the low pressure center traverses the area. High terrain is
indicated to see several inches to around a foot. A winter weather
advisory has been issued for portions of White Pine County above
6500 feet.

Light snow showers may linger over the high terrain Thursday as the
upper low progresses east, but weather will generally be more benign
with some breezy winds during the day. A zonal flow pattern is to
establish itself over the region Friday and Saturday. A boundary
that looks to be a remnant cold front from a synoptic surface low
that is to move into central British Columbia is indicated to sag
south into the Pac NW and skirt N. Nevada. Depending on how far
south this frontal boundary sags, valley rain and mountain snow
showers across N. Nevada may be possible during the weekend. This
scenario remains low confidence at this time, although the
consistency among guidance is noteworthy. Monday looks to be a
fairer weather day albeit some breezy winds are likely across N.
Nevada.

Temperatures will cool drastically post frontal with the latter half
of the week being around 10 to 15 degrees cooler than normal.
Thursday looks to be the coldest day of the week with daytime highs
mostly in the 30s and overnight lows in the teens with single digits
to near zero likely for the colder valleys. Temperatures will
gradually warm into the weekend with temps generally around normal
for Sunday and Monday.

&&

.AVIATION...Look for VFR conditions to continue through the next
24 hours at all terminals. AMD NOT SKED remains at KEKO due to ASOS
equipment issues.

&&

.FIRE WEATHER...An increase in southwest winds is expected Monday
but will generally remain in the 10-15 mph range during the
afternoon. SOme locations along the NV/ID border could see higher
winds as a Pacific Northwest low pressure system moves towards the
Great Basin region through Tuesday. Southwest winds will increase
dramatically Tuesday as the cold front approaches with gusts of 45
mph or greater across much of central Nevada mainly south of I-80.
Although winds will be quite gusty Tuesday, widespread critically
low RH values are not expected. In addition, widespread
precipitation in the form of rain and snow will sweep across the
state during the day on Tuesday with colder temperatures following
midweek.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from noon Tuesday to midnight PDT Tuesday night
for White Pine County.

Winter Weather Advisory from 6 AM Wednesday to 6 AM PDT Thursday
for White Pine County.

Wind Advisory from noon to 7 PM PDT Tuesday for Northeastern Nye
County-Northwestern Nye County-Southern Lander County and
Southern Eureka County.

&&

93/92/92/93

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 2:20 PM PDTWinter Weather AdvisoryLKNWhite Pine4 days

Nearby

Wind Advisories in Nevada, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.